caret icon Back to all discussions

Otezla Headaches?

I am interested to learn if anyone suffered ongoing headaches (sometimes Migraines) while taking Otezla. After having to stop Humira after 5 years due to repeated hospitalizations for pneumonia, I have been on Otezla for 5 months.

Have any of you experienced this?


My Rheumatologist said Otezla is less immunosuppressive and would be a better treatment choice for me. My nausea and diarrhea have mostly gone away and my symptoms have lessened though not as much as with Humira, but enough to be satisfied with the treatment.

However, if migraine headaches and almost daily tension-type of headaches continue, I’m not sure I can stick with Otezla. Have any of you experienced the same thing? Will the headaches go away over time?

  1. I was hoping for an answer to this question at well!

    1. Mantislady - For me, one year later I can say that the headaches did eventually lessen. But it was many months after my post above. I still get occasional multi-day headache episodes. More importantly it appears that Otezla is no longer working as well as it did. (At best, Otezla worked moderately well with small flares of PsA here and there.). This summer I had the first flare of Uveitis in 5 years which took about 3 months of treatment to overcome. Since then, I would give it a 50% improvement score...at best. Because of this, after the first of the year I will switch to Orencia infusions (waiting due to Medicare Part D, and it not being covered by my currently insurance plan.) Also, the reason I’m having Orencia infusions vs using their injection pen. The infusions are covered under Medicare Part B; the Orencia injection pens are very expensive under my plan. I hope your headaches improve over time. They were the only side effect, for me, that never did go away entirely.

or create an account to reply.